Alert archive / Nevada / Flash Flood Warnings in 1998
Flash Flood Warning 22, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 24, 1998, 3:21 PM PDT for Clark County, Nevada. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 1998, 3:21 PM PDT (22:21 UTC)
- Expired
- Jul 24, 1998, 5:20 PM PDT
- In force
- 119 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Clark County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 542 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 242222 FFWLAS NVC003-250020- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 321 PM PDT FRI JUL 24 1998 * FLASH FLOOD WARNING FOR CENTRAL CLARK COUNTY IN SOUTHERN NEVADA * UNTIL 520 PM PDT * SOME LOCATIONS AFFECTED HENDERSON, BOULDER CITY, SOUTH LAS VEGAS * AN AUTOMATED RAIN GAGE NEAR SLOAN HAS REPORTED NEARLY A HALF INCH OF RAIN DURING THE PAST 30 MINUTES. THIS STORM WILL BE MOVING NORTHEAST INTO THE SOUTH LAS VEGAS AND HENDERSON AREA DURING THE NEXT TWO HOURS. AREA RESIDENTS SHOULD MONITOR FLOOD CONDITIONS... AND BE PREPARED TO MOVE TO HIGHER GROUND... SHOULD FLOOD WATERS THREATEN. IF FLASH FLOODING IS OBSERVED... ACT QUICKL\Y. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. KOSIER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 3:00 PM PDT, 21 minutes earlier.
Area forecast discussion, Jul 24, 3:00 PM PDT, 21 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 300 PM PDT FRI JUL 24 1998 SYNOPSIS...MONSOONAL MOISTURE THAT HAS BEEN ACROSS THE MOJAVE DESERT AND SOUTHERN GREAT BASIN WILL GRADUALLY DIMINISH OVER THE WEEKEND. THIS WILL RESULT IN A DECREASING THREAT OF THUNDERSTORMS AND A SLIGHT WARMING TREND. DISCUSSION...THUNDERSTORMS DEVELOPING ON SCHEDULE MAINLY N OF TPH- LAS-IGM LINE. CELLS BECOMING MOST NUMEROUS ACROSS ESMERALDA...NRN NYE AND NRN LINCOLN COUNTY IN ADVANCE OF SHORTWAVE SEEN ON WATER VAPOR IMAGERY MOVING N NEAR CA/NV BORDER. THIS AREA LIKELY HAS THE BEST CHANCE FOR ORGANIZED THUNDERSTORMS AND WITH OUTFLOW BOUNDARY INTERACTION WILL LIKELY SEE ADDITIONAL STORMS FIRE TO THE S. WILL CONTINUE FLASH FLOOD WATCH ZONES 13/14/15. ISOLATED THUNDERSTORMS VICINITY CLARK CO NV DEVELOPING BOTH OVER THE MOUNTAINS AND ON VALLEY CONVERGENCE ZONE NOTED IN ALERT GAGE WIND DATA (SEE LAS WEB SITE FOR DOCUMENTATION). STORMS TO MOVE THROUGH PARTS OF LAS VALLEY AS THEY CONTINUE TO DEVELOP AND MOVE NE. ELSEWHERE...DRY TONGUE BEHIND SHORTWAVE EVIDENT OVER SRN CA AND SW AZ WITH SUBSIDENCE HELPING TO CAP AND/OR STABILIZE ATMOSPHERE. IN GENERAL USING A BLEND OF MODELS FOR FORECAST WITH MID/UPPER LEVEL RIDGE OVER NW MEXICO HANDLED VERY DIFFERENTLY DEPENDING ON THE MODEL. AVN/NGM BUILD CENTER OF HIGH INTO NRN BAJA/SRN CA PRODUCING A DEEP NW FLOW ALOFT. BOTH MODELS ALSO QUICKLY DRY OUT ATMOSPHERE AS A RESULT. PREFER SLOWER MORE MODEST DRYING ON ETA AS LOW LEVEL MOISTURE NOT LIKELY TO BE SCOURED OUT. GENERALLY FORECASTING A CONTINUED DECREASING TREND IN THUNDERSTORMS WITH HIGHEST CHANCES ACROSS SOUTH CENTRAL NV ZONES AS DEEPER MOISTURE REMAINS IN PLACE. WITH SLOW DRYING TEMPERATURES WILL REBOUND BUT AGAIN NOT AS QUICKLY AS NGM/AVN MOS GUIDANCE SUGGESTS. FOR SRN NV EXTENDED...CONTINUING A LOW END MONSOON FORECAST WITH SLIGHT CHANCE AFT/EVE THUNDERSTORMS OVER MOUNTAINS. MRF NOTORIOUS FOR MISSING SW MONSOON MOISTURE AND POSITION OF UPPER HIGH WOULD LEAVE THE DOOR OPEN FOR POSSIBLE MOISTURE SURGES. LAS 2100. NEMETH
In the hours before
Special weather statement, Jul 24, 10:45 AM PDT, 4 hours 36 minutes before
AZZ001>003-036-CAZ026>029-NVZ016>022-242245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1045 AM PDT (1045 AM MST) FRI JUL 24 1998 ...ISOLATED THUNDERSTORMS EXPECTED ACROSS THE MOJAVE DESERT TODAY.... MOISTURE HAS BEGUN TO DECREASE ACROSS THE MOJAVE DESERT SINCE THURSDAY...REDUCING THE THREAT OF SCATTERED THUNDERSTORMS. HOWEVER...ENOUGH MOISTURE REMAINS IN PLACE SO THAT ISOLATED SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE THIS AFTERNOON AND EVENING. ANY THUNDERSTORMS THAT DO FORM WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND STRONG WIND GUSTS. BECAUSE THE THUNDERSTORMS ARE EXPECTED TO BE ISOLATED IN COVERAGE...A FLASH FLOOD WATCH HAS NOT BEEN ISSUED FOR THE AREA. THIS DOES NOT MEAN THAT INDIVIDUAL STORMS WILL NOT PRODUCE HEAVY RAIN. RATHER... THE POTENTIAL FOR WIDESPREAD FLASH FLOODING OVER THE GENERAL AREA IS NOT AS HIGH AS THE PAST SEVERAL DAYS. REMAIN ALERT FOR ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING... ESPECIALLY IF YOU WILL BE CAMPING OR HIKING IN THE MOUNTAINS AND CANYONS. NEMETH
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 6:14 PM PDT | Flash Flood Warning | VEF | Esmeralda | 116 min |
| Jul 23, 11:22 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Jul 24, 2:52 AM PDT | Flash Flood Warning | VEF | Clark | 118 min |
| Jul 24, 4:49 AM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Jul 24, 3:15 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 60 min |
Nearby
Flash Flood Warnings in Nevada, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.